MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD48
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the waveguide was found to be broken.It was reported that the device received a red light and would not activate during use.The reported issue was confirmed.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during gastroplasty, the device had a red light indicator failure.Another dissector and battery was installed to ensure that the generator was the cause for the non-activation.Using another dissector as well they were able to complete the procedure.There was no patient injury.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key12292144
Report Number1717344-2021-01119
Device Sequence Number4392295
Product Code LFL
UDI-Device Identifier10884521195226
UDI-Public10884521195226
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K141371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Model NumberSCD48
Device Catalogue NumberSCD48
Device Lot Number93110165X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR